Find Support

iPi/nivo side effect or progression?

iPi/nivo side effect or progression?

Posted By
sks2019
10/8/2019 1:39am
View other posts by
Activity
Replies: 7

my mom recieved her first iPi/nivo dose on sept 10 and in the third week got UTI a and was treated with antibiotics.

Since then she is also having headaches and jaw aches to a point that she can’t chew anything . Her jaws are hurting and when she chews she feels the pain in her nose as well.

She recieved her second dose today and is also taking 5 mg prednisone for headaches .

Has anyone experienced jaw aches and headaches with the combo ?
I am
Hoping this is not any kind of progression.
Doctor said if it doesn’t go away they will do a brain MRI
Please share you experience

NO REPLIES :(

Hi SKS;
Sorry no one has replied....sometimes the forum is slow. I had frequent headaches with Nivo alone...and fatigue as well as developing colitis. I cannot however speak to the combo which is reported as being much worse side effects. The important thing to do is get her oncologist involved right away. Having that much pain in the nose and jaw is definitely something that should be checked.
God bless, your mom is lucky to have you,
Ted

Ted Tellman

Stage IV initial, NIVO February-June 2018 stopped because of colitis. WLE in Feb 2018, NED after surgery and recent scans. Treatment at Regions, St. Paul, MN, Dr. Dudek

Thanks Ted, the oncologist doesnt seems to do the brain MRI yet , they want to give it some more time 3 weeks to see if it goes away on its own. My mom is going to stop the prednisone 5 mg that she has been taking due to the headache which seems to run from 9 pm to 9am only. She feels that predsinone makes her jaw worse . So lets see if it is prednisone related.

Sks2019, I’m glad to hear that the fever was “merely” related to a UTI.

I am taking combo and I have the symptoms you mention (jaw pain, chewing problems) but I had a unrelated brain tumor treated prior to the melanoma brain Mets discovered (that is how they were discovered) and I have a lot of damage to my facial nerve. I’m not a reliable witness for brain met symptoms.

Has your mom had an MRI of her brain? You mention scans and I can’t tell. A full body PET scan does not reliably pick up brain Mets.; I’m pretty a brain MRI is the only way. I’d probably consider doing it.

If it comes back with Mets, please don’t panic. The combo is standard treatment for brain Mets (sometimes combined with radiation and surgery) and it CAN reach the brain.

Thanks JudiAU , my mom's last brain MRI was Aug 28 and it was all clear. She was fine 2 weeks after her first ipi/nivo dose on Sept 10 and this all started after her UTI . Fever , jay aches , gums receding, headaches. Her cortisol and all other hormones are in the normal range. Just praying this is not a progression. God Bless all with good health.

I have had tension headaches with nivo immunotherapy. These headaches are usually more severe for a couple days after an infusion of nivo. I have been receiving nivo for over 3 years. My headaches have gradually become less severe. I do not take any pain medication. I just ignore my headaches. My oncologist ordered brain MRIs, because I had these headaches. These brain MRIs have not shown cancer. I agree with your mother’s doctor; if her headaches do not get better, do a brain MRI.

Thanks for replying Edwin, Sometimes i feel this forum gives me much more information and knowledge sharing than my actual oncologist. Glad to know that the headaches are getting better. My mom had 12 nivo infusions with zero side effects but had new lesions in liver so stopped nivo and started combo. Her original sites were all clear on the last scan but the liver things popped up on the PET.
Oncologist stated that the nivo worked for her as it cleared her groin lesions and groin lymph nodes but she might be better with combo to get rid of the liver lesions.
Praying every minute that the combo works for her.
Wish you good health as i wish for all folks living with this dreadful disease